Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 67, NWS Dodge City, KS

June 4, 2011Finney County, Hamilton County, Kearny County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jun 4, 2011, 1:16 AM CDT for Finney County, Hamilton County, Kearny County, Kansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2011, 1:16 AM CDT (06:16 UTC)
Expired
Jun 4, 2011, 2:00 AM CDT
In force
44 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
0.5 in
Wind
80.0 mph

Counties Finney County, KS, Hamilton County, KS, Kearny County, KS

The radar

The Dodge City radar (KDDC), 126 km from the middle of the area, began a volume at 06:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 6.3 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2011-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2011-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3674 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

239 
WUUS53 KDDC 040616
SVRDDC
KSC055-075-093-040700-
/O.NEW.KDDC.SV.W.0067.110604T0616Z-110604T0700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
116 AM CDT SAT JUN 4 2011

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN FINNEY COUNTY IN SOUTHWEST KANSAS...
  EASTERN HAMILTON COUNTY IN SOUTHWEST KANSAS...
  KEARNY COUNTY IN SOUTHWEST KANSAS...

* UNTIL 200 AM CDT/100 AM MDT/

* AT 1214 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE HURRICANE
  FORCE WINDS IN EXCESS OF 80 MPH.  THIS STORM WAS LOCATED NEAR
  KENDALL...AND MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  KENDALL...
  LAKIN...
  DEERFIELD...
  HOLCOMB...
  MAINLY RURAL AREAS OF EASTERN HAMILTON...KEARNY AND NORTHWESTERN
  FINNEY COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

DESTRUCTIVE WINDS UP TO 87 MPH WERE REPORTED IN SYRACUSE WITH THIS 
STORM. THIS IS AN EXTREMELY DANGEROUS STORM... SEEK SAFE SHELTER AND 
STAY AWAY FROM WINDOWS!

&&

LAT...LON 3812 10171 3827 10119 3826 10102 3799 10086
      3776 10159
TIME...MOT...LOC 0615Z 247DEG 32KT 3798 10153
WIND...HAIL 80MPH <.50IN

$$

GERARD
2 follow-up statements
058 
WWUS53 KDDC 040642
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
142 AM CDT SAT JUN 4 2011

KSC075-040650-
/O.CAN.KDDC.SV.W.0067.000000T0000Z-110604T0700Z/
HAMILTON KS-
1242 AM MDT SAT JUN 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HAMILTON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3817 10154 3827 10119 3826 10102 3799 10086
      3778 10153 3782 10153 3783 10154
TIME...MOT...LOC 0640Z 247DEG 32KT 3798 10127

$$

KSC055-093-040700-
/O.CON.KDDC.SV.W.0067.000000T0000Z-110604T0700Z/
KEARNY KS-FINNEY KS-
142 AM CDT SAT JUN 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
FINNEY AND KEARNY COUNTIES UNTIL 200 AM CDT...

AT 137 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE HURRICANE FORCE
WINDS IN EXCESS OF 80 MPH.  THIS STORM WAS LOCATED NEAR LAKIN...AND
MOVING NORTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  LAKIN...
  DEERFIELD...
  HOLCOMB...
  MAINLY RURAL AREAS OF KEARNY AND NORTHWESTERN FINNEY COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

DESTRUCTIVE WINDS UP TO 87 MPH WERE REPORTED IN SYRACUSE WITH THIS 
STORM. THIS IS AN EXTREMELY DANGEROUS STORM... SEEK SAFE SHELTER AND 
STAY AWAY FROM WINDOWS!

&&

LAT...LON 3817 10154 3827 10119 3826 10102 3799 10086
      3778 10153 3782 10153 3783 10154
TIME...MOT...LOC 0640Z 247DEG 32KT 3798 10127
WIND...HAIL 80MPH <.50IN

$$

GERARD
900 
WWUS53 KDDC 040701
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
201 AM CDT SAT JUN 4 2011

KSC055-093-040711-
/O.EXP.KDDC.SV.W.0067.000000T0000Z-110604T0700Z/
KEARNY KS-FINNEY KS-
201 AM CDT SAT JUN 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FINNEY AND KEARNY
COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3817 10154 3827 10119 3826 10102 3799 10086
      3778 10153 3782 10153 3783 10154
TIME...MOT...LOC 0642Z 247DEG 32KT 3797 10124

$$

GERARD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:49 PM CDT, 9 hours 27 minutes earlier.

Area forecast discussion, Jun 3, 3:49 PM CDT, 9 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
349 PM CDT FRI JUN 3 2011

.DISCUSSION...

DAYS 1-2...

THE MAIN FORECAST CHALLENGES ARE THUNDERSTORMS CHANCES MAINLY ALONG
AND NORTH OF COLD FRONT IN THE NORTH FA AND ALSO IN THE WEST FA
TONIGHT, THEN AGAIN SATURDAY AND SUNDAY LATE AFTERNOON AND EVENING
ALONG A COLD FRONT.

A NORTHERN BRANCH SHORTWAVE TROUGH WILL MOVE FROM MONTANA AND INTO
THE DAKOTAS TONIGHT THEN INTO THE UPPER GREAT LAKES ON SATURDAY.
UPPER LEVEL RIDGING WILL MOVE BACK INTO THE WESTERN HIGH PLAINS ON
SUNDAY. THE UPPER TROUGH WILL KEEP A COLD FRONT ACROSS OUR FAR
NORTHERN FA TONIGHT WITH THUNDERSTORMS DEVELOPING ALONG THE FRONT
LATE THIS AFTERNOON AND EVENING. WILL CONTINUE WITH HIGHEST POPS
AROUND 30 PERCENT TONIGHT NEAR THE FRONTAL BOUNDARY AND AROUND 20
POPS WEST OF LINE FROM DIGHTON TO MEADE. THE HRRR MESOSCALE MODEL
SUPPORTS SOME SCATTERED THUNDERSTORMS WEST OF DIGHTON TO MEADE AND
THE BEST CHANCES NORTH FA. COLD OUTFLOW FROM NORTHERN STORMS MAY
HELP PUSH THE COLD FRONT MORE SOUTH TOWARDS DODGE CITY BY MORNING
AND THIS IS WHAT THE NAM SHOWS. THE GFS KEEPS THE FRONT MORE NORTH.
THE MAIN SEVERE WEATHER THREAT WILL BE STRONG TO DAMAGING WINDS WITH
HIGH BASED STORMS TONIGHT, AND SOME SMALL HAIL IS POSSIBLE.
OVERNIGHT LOWS LOOK TO BE IN THE LOW 70S EAST FA TO THE MID AND
UPPER 60S WEST. EXPECT COOLER TEMPS FAR NORTH AROUND THE LOWER 60S
BECAUSE OF STORMS.

FOR SATURDAY THE COLD FRONT MAY BE JUST NORTH OF DODGE CITY
STRETCHING EAST TO WEST. BY AFTERNOON THE NAM MODEL SHOWS THE COLD
FRONT TO BE STALLED OUT JUST NORTH OF DODGE CITY WHILE THE GFS HAS
IT FROM NEAR SYRACUSE TO WAKEENEY. THE ATMOSPHERE WILL BE VERY
UNSTABLE NORTH OF THE COLD FRONT WITH AROUND 2500 J/KG. WILL GO WITH
30 POPS FOR LATE AFTERNOON AND EVENING MAINLY NORTH FA. IF THE NAM
IS CORRECT WITH GOOD UPSLOPE FLOW NORTH OF THE FRONT THIS WILL
ENHANCE THE POTENTIAL FOR A MARGINALLY SEVERE MESOSCALE CONVECTIVE
COMPLEX (MCS). HIGH BASED STORMS INITIALLY COULD SUPPORT STRONG TO
DAMAGING WINDS AND SOME SMALL HAIL THEN IF THE MCS FORMS MORE
WIDESPREAD WIND DAMAGE COULD OCCUR IN THE EVENING. LOOK FOR HIGHS
AROUND 100 SOUTH OF FRONT AND LOW 90S NORTH.

FOR SATURDAY NIGHT ANY STORMS SHOULD QUICKLY DISSIPATE BY AROUND
MIDNIGHT WITH LOSS OF DAYTIME HEATING AND LACK OF DYNAMIC FORCING.
IF THE MCS FORMS IT WILL BE MOVING OUT OF THE FA AROUND MIDNIGHT.
LOWS WILL BE AGAIN IN THE LOW 70S EAST TO MID 60S ELSEWHERE.

FOR SUNDAY THE NAM MODEL HAS A COLD FRONT LIFTING NORTH TO SAINT
JOHN TO SCOTT CITY WHILE THE GFS HAS IT UP TOWARDS GOODLAND AND INTO
NEBRASKA. WILL HEDGE TOWARD THE NAM MODEL AS IT DOES BETTER WITH
OUTFLOW BOUNDARIES THAT COULD HAVE OCCURRED FROM SATURDAY NIGHT
CONVECTION. FOR NOW WILL KEEP SUNDAY DRY BUT LATTER SHIFTS MAY NEED
TO ADD A POP ALONG ANY BOUNDARY FOR THE AFTERNOON AND EVENING. HIGHS
WILL BE HOT SOUTH OF THE FRONT AROUND 101 AND THE MID 90S NORTH.

.FIRE WEATHER...

RELATIVE HUMIDITIES WILL BE NEAR CRITICAL VALUES LATE THIS AFTERNOON
OF AROUND 15 PERCENT AND GUSTY WINDS, AND THEN AGAIN FOR BOTH
SATURDAY AND SUNDAY. THIS AREA OF CONCERN IS GENERALLY WEST OF A
DODGE CITY TO ASHLAND LINE AND SOUTH OF LINE FROM JETMORE TO GARDEN
CITY AND SYRACUSE. LATER SHIFTS WILL NEED TO MONITOR.

DAYS 3-7...

CONFIDENCE IN THE EXTENDED PERIOD BEGINS AT THE HIGH LEVEL AND THEN
DECREASES TO MODERATE AT BEST AND THE END OF THE PERIOD...FAIRLY
TYPICAL. WE WILL SEE HOT TEMPERATURES MONDAY THROUGH WEDNESDAY WITH
HIGHS AROUND 100 DEG F FOR MOST LOCATIONS. A LARGE AND STRONG 500
HPA RIDGE RETROGRADES TO THE WEST CAUSING ALL THIS HOT WEATHER TO
CONTINUE THROUGH MUCH OF NEXT WEEK. BY THURSDAY, AN UPPER LEVEL
SHORTWAVE TROUGH MOVES ACROSS THE CENTRAL PLAINS WHICH SHOULD BRING
A SURFACE COLD FRONT ALONG WITH IT. LOWER TEMPERATURES ARE EXPECTED
THURSDAY AND FRIDAY (LOWER 90S FOR NOW). THE 00Z AND 12Z ECMWF HAS
FLIPPED FLOPPED RECENTLY WITH THE 00Z MODEL SHOWING MORE
PRECIPITATION ACROSS KANSAS WHILE THE 12Z RUN KEEPS THE HEAVIER QPF
ACROSS NEBRASKA. ITS TOO EARLY TOO TELL WHICH WILL BE CORRECT BUT
DID ADD SLIGHT POPS IN ON DAY 8.

HEADING INTO THE END OF WEEK ONE AND INTO THE WEEK TWO PERIOD, NOT
MUCH CONFIDENCE IN A CHANGE IN THE SYNOPTIC PATTERN. RECENT ENSEMBLE
GFS MJO FORECASTS SHOW A WEAKENING TREND IN THE MJO SIGNAL. THE GWO
PHASE SPACE DIAGRAM SHOWS THAT GLOBAL RELATIVE ATMOSPHERIC ANGULAR
MOMENTUM IS LOW AND ENDS IN PHASE SPACE 5. PHASE SPACE 5 FAVORS MORE
RIDGING. THE NAO INDEX IS FORECAST TO BECOME NEGATIVE WHICH MIGHT
SUGGEST SOME TROUGHING ACROSS THE EASTERN CONUS WITH NORTHWESTERLY
FLOW ALOFT ACROSS THE PLAINS. THIS COULD HINT AT THE POTENTIAL FOR
MESOSCALE CONVECTIVE COMPLEX EVENTS, HOWEVER, NORTHWESTERLY FLOW IS
NOT PREDICTED IN THE LONG RANGE MODELS. BOTTOM LINE, WEEK TWO LOOKS
MOSTLY QUIET WITH SEVERE WEATHER WELL TO OUR NORTH SAVE SOME
CONVECTIVE ACTIVITY MOVING OFF THE HIGHER TERRAIN OF COLORADO.
RECENT GFS AND EC SUGGEST COOLING ALOFT WHICH MAY PROMOTE MORE
CLOUDS AND THUNDERSTORMS TOWARDS MID JUNE. THIS IS NEW FROM PREVIOUS
SOLUTIONS AND NOT FULLY READY TO JUMP ON THIS BANDWAGON. DID LOWER
TEMPERATURES A BIT AT THE VERY END OF THE PERIOD HOWEVER, STILL WENT
WITH CONTINUED ABOVE NORMAL TEMPERATURES AND BELOW NORMAL
PRECIPITATION IN THE 8 TO 14 DAY EXTENDED GRIDS. -SUGDEN

&&

.AVIATION...

GUSTY SOUTHWESTERLY WINDS WILL CONTINUE THIS AFTERNOON AND THEN
DIMINISH AS THE BOUNDARY LAYER DECOUPLES. A FEW CB'S POSSIBLE AT
KHYS AND KGCK ALONG A COLD FRONT. VFR CIGS EXPECTED THROUGH THE TAF
CYCLE. WINDS SHOULD BACK THROUGH THE OVERNIGHT HOURS TO THE
SOUTHEAST/SOUTH-SOUTHEAST AND REMAIN AROUND 10-15 KNOTS. -SUGDEN

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  66 100  67 101 /  10  10  20   0
GCK  65  97  65 100 /  20  10  20   0
EHA  64  98  65  99 /  20  10  20  10
LBL  65  99  65 101 /  20  10  20   0
HYS  63  92  63  96 /  30  20  30  10
P28  71  99  70 100 /  10  10  10   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN06/36
Hazardous weather outlook, Jun 3, 4:04 PM CDT, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
404 PM CDT FRI JUN 3 2011

KSZ030-031-043>046-061>066-074>081-084>090-042115-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
404 PM CDT FRI JUN 3 2011 /304 PM MDT FRI JUN 3 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE POSSIBLE BY LATE THIS AFTERNOON THROUGH THE
EVENING, PRIMARILY ALONG AND NORTH OF A LINE EXTENDING FROM
SYRACUSE TO SCOTT CITY AND HAYS NEAR A COLD FRONT. STRONG TO
DAMAGING WINDS OF 50 TO 70 MPH AND DIME TO NEAR QUARTER SIZE HAIL
IS POSSIBLE IN THE STRONGEST STORMS. A SMALLER CHANCE FOR
SCATTERED THUNDERSTORMS IS ALSO POSSIBLE MAINLY WEST OF A LINE
FROM CIMARRON TO MEADE THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ADDITIONAL CHANCES FOR THUNDERSTORMS EXIST LATE AFTERNOON SATURDAY
AND SATURDAY EVENING. SCATTERED THUNDERSTORMS POTENTIALLY COULD
OCCUR ANYWHERE ACROSS SOUTHWEST AND CENTRAL KANSAS, HOWEVER THE
MORE LIKELY AREA WOULD BE ALONG AND NORTH OF KANSAS HIGHWAY 96.
STRONG TO DAMAGING WINDS OF 50 TO 70 MPH ALONG WITH LARGE HAIL UP
TO QUARTER SIZE IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT
ACROSS WEST CENTRAL AND CENTRAL KANSAS.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

06

In the hours before

Local storm report, Jun 3, 9:44 PM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
944 PM CDT FRI JUN 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0943 PM     NON-TSTM WND GST HOLCOMB                 37.99N 100.99W
06/03/2011  M68 MPH          FINNEY             KS   MESONET

&&

MSCOTT
Local storm report, Jun 3, 9:47 PM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DODGE CITY KS
947 PM CDT FRI JUN 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0934 PM     NON-TSTM WND GST HOLCOMB                 37.99N 100.99W
06/03/2011  M68.00 MPH       FINNEY             KS   MESONET

&&

MSCOTT
Local storm report, Jun 3, 11:21 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1121 PM CDT FRI JUN 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1024 PM     NON-TSTM WND DMG 6 W LAKIN               37.94N 101.37W
06/03/2011                   KEARNY             KS   LAW ENFORCEMENT

            A SEMI TRUCK WAS BLOWN OVER ON HIGHWAY 50 AT MILE MARKER
            37 1/2.

&&

MRUSSELL
Local storm report, Jun 3, 11:29 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DODGE CITY KS
1129 PM CDT FRI JUN 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     14 S SYRACUSE           37.78N 101.75W
06/03/2011                   HAMILTON           KS   EMERGENCY MNGR

            POWERPOLES SNAPPED ALONG RD 35 14 MILES SOUTH OF
            SYRACUSE.

0816 PM     TSTM WND GST     JOHNSON CITY            37.57N 101.75W
06/03/2011  M59.00 MPH       STANTON            KS   MESONET

0835 PM     HAIL             10 NW HUGOTON           37.29N 101.45W
06/03/2011  E0.75 INCH       STEVENS            KS   TRAINED SPOTTER

0845 PM     TSTM WND DMG     10 NW ELKHART           37.10N 102.02W
06/03/2011                   MORTON             KS   LAW ENFORCEMENT

            POWER POLES WERE DOWNED AT THE INTERSECTIONS OF COUNTY
            ROADS 3 AND P.

0848 PM     TSTM WND DMG     LAKIN                   37.94N 101.26W
06/03/2011                   KEARNY             KS   LAW ENFORCEMENT

            NUMEROUS BRANCHES AND A FEW POWER POLES WERE DOWNED.

0934 PM     NON-TSTM WND GST HOLCOMB                 37.99N 100.99W
06/03/2011  M68.00 MPH       FINNEY             KS   MESONET

1024 PM     NON-TSTM WND DMG 6 W LAKIN               37.94N 101.37W
06/03/2011                   KEARNY             KS   LAW ENFORCEMENT

            A SEMI TRUCK WAS BLOWN OVER ON HIGHWAY 50 AT MILE MARKER
            37 1/2.

&&

JFINCH
Local storm report, Jun 4, 12:33 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1233 AM CDT SAT JUN 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1223 AM     NON-TSTM WND GST 11 S DIGHTON            38.32N 100.47W
06/04/2011  E60 MPH          LANE               KS   NWS EMPLOYEE

            THE BRIEF ESTIMATED WIND GUST OCCURRED DURING A HEAT
            BURST, WHERE THE TEMPERATURE RAPIDLY ROSE TO 91 DEGREES.

&&

MRUSSELL
Special weather statement, Jun 4, 1:06 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
106 AM CDT SAT JUN 4 2011

KSZ043-061>063-074>076-084-040645-
FINNEY-GRANT-HAMILTON-HASKELL-KEARNY-MORTON-SCOTT-STANTON-
106 AM CDT SAT JUN 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN STANTON...GRANT...
KEARNY...NORTHEASTERN HAMILTON...NORTHEASTERN MORTON...NORTHWESTERN
HASKELL...SOUTHWESTERN SCOTT AND WESTERN FINNEY COUNTIES...

AT 1202 AM MDT/102 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES
NORTHEAST OF SYRACUSE TO 11 MILES SOUTHEAST OF KENDALL TO 8 MILES
NORTH OF RICHFIELD...MOVING NORTHEAST AT 35 MPH.

WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS.

LAT...LON 3778 10151 3815 10178 3827 10140 3827 10113
      3833 10112 3798 10086 3748 10121 3739 10150
      3739 10155 3737 10156 3727 10185
TIME...MOT...LOC 0606Z 247DEG 32KT 3810 10161 3782 10140
          3739 10169

GERARD

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:14 PM CDTSpecial Weather StatementDDCMorton61 min
Jun 3, 8:10 PM CDTSpecial Weather StatementDDCGrant, Haskell, Kearny, Seward, Stevens65 min
Jun 3, 9:11 PM CDTSpecial Weather StatementDDCStevens49 min
Jun 3, 9:21 PM CDTSevere Thunderstorm WarningDDCGrant, Haskell, Seward, Stevens54 min
Jun 4, 1:06 AM CDTSpecial Weather StatementDDCGrant, Kearny39 min
Jun 4, 3:05 PM CDTFire Weather WatchDDCGrant, Hamilton, Haskell, Kearny, Morton, Seward and 2 more25 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.